How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr.Sumanth Your Own Question
Dr.Sumanth
Dr.Sumanth, Doctor (MD)
Category: Medical
Satisfied Customers: 15400
Experience:  Consultant Pediatrician at Kanchi Kamakoti CHILDS Trust Hospital
101124971
Type Your Medical Question Here...
Dr.Sumanth is online now

I have some red small blisters in hands and feet, since last

Customer Question

I have some red small blisters in hands and feet
JA: How long have you had the symptoms? What seems to make the symptoms worse or better?
Customer: since last night
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: i got anthistaminic tablet and seems reliefing. However they are very itchy and painful.
Submitted: 20 days ago.
Category: Medical
Expert:  Dr.Sumanth replied 20 days ago.

Hi...Welcome to Just Answer. I am Dr. Sumanth Amperayani and I am here to help you today. I have 16 years of experience in the field of Medicine at a tertiary care referral hospital.

Skin conditions are always best diagnosed and treated after seeing them directly. May I request you to upload some images please.

Kind regards ***** ***** Sumanth Amperayani

Customer: replied 20 days ago.
Thank you for your response Dr Sumanth
Customer: replied 20 days ago.
File attached (MZ36335)
Expert:  Dr.Sumanth replied 20 days ago.

Please upload an image.

Expert:  Dr.Sumanth replied 20 days ago.

Please hold on.

Customer: replied 20 days ago.
Ok thank you
Expert:  Dr.Sumanth replied 20 days ago.
  1. Since how long have you had this Rash?

  2. Are you experiencing any itching or burning or pain sensation in the local region?

  3. Do you have diarrhea when you develop a flare of this Rash?

  4. Is there any personal or family history of Psoriasis or atopic dermatitis?

  5. Does it look bubbles and then spread to rest of the arm?

  6. Do any of the other family members or social contacts have similar rash?

Customer: replied 20 days ago.
1. Since last night
2. Yes itching, barning and pain
3. Yes
4. No
5. No
6. No
Expert:  Dr.Sumanth replied 20 days ago.

I am sorry for your symptoms. From the images I feel that this could be dyshidrotic eczema.

The send image roughness seems to be long standing

Dyshidrosis is a skin condition that causes small, fluid-filled blisters to form on the palms of the hands and sides of the fingers. Sometimes the bottoms of the feet are affected too.

The blisters that occur in dyshidrosis generally last around three weeks and cause intense itching. Once the blisters of dyshidrosis dry, your skin may appear scaly. The blisters typically recur, sometimes before your skin heals completely from the previous blisters.

Treatment for dyshidrosis most often includes creams or ointments that you rub on the affected skin. In severe cases, your doctor may suggest corticosteroid pills, such as prednisone, or injections. Dyshidrosis is also called dyshidrotic eczema and pompholyx.

The blisters are usually small — about the width of a standard pencil lead — and grouped in clusters, with an appearance similar to tapioca.

In more-severe cases, the small blisters may merge to form larger blisters. Skin affected by dyshidrosis can be painful and very itchy. Once the blisters dry and flake off, which occurs in about three weeks, the underlying skin may be red and tender.

Dyshidrosis tends to recur fairly regularly for months or years.

I will outline the general management of dyshidrosis and also suggest you specifically.

Depending on the severity of your signs and symptoms, treatment options may include:

Corticosteroids. High-potency corticosteroid creams and ointments may help speed the disappearance of the blisters. Wrapping the treated area in plastic wrap can improve absorption. Moist compresses also may be applied after the application of a corticosteroid to enhance the absorption of the medication.

In severe cases, your doctor may prescribe corticosteroid pills, such as prednisone. Long-term use of steroids can cause serious side effects.

Phototherapy. If other treatments aren't effective, your doctor may recommend a special kind of light therapy that combines exposure to ultraviolet light with drugs that help make your skin more receptive to the effects of this type of light.

Immune-suppressing ointments. Medications such as tacrolimus (Protopic) and pimecrolimus (Elidel) may be helpful for people who want to limit their exposure to steroids. A side effect of these drugs is an increased risk of skin infections.

Coming to your issue currently -

I suggest -

  1. Tablet Hydroxizine 25mg at 12am/6am/12pm/6pm (Non OTC) (as the itching is severe)

  2. Syrup Benadryl (12.5mg/5ml) 10ml at 3am/9am/3pm/9pm (OTC) (as the itching is severe)

  3. Topical emollients and lotions will help.

  4. Do not apply Calamine lotion as sometimes it may aggravate the situation please.

  5. If this not showing effect in 48 hours you can apply 1% Hydrocortisone cream twice a day for 7 days and the once daily in the morning for another 7 days and then stop it please.

I usually suggest this with excellent results.

https://www.aveeno.com/products/eczema-therapy-moisturizing-cream

I sincerely ***** ***** I have helped you today!

Is there anything else where I can be of assistance to you in this regard please. We can continue here until you are satisfied, simply use the reply box and let me know.

Kind regards ***** ***** Sumanth Amperayani

Customer: replied 20 days ago.
Thank you so much doctor for your advice! Today i took a tablet of Robilas , is it ok to continue with that or shall i go for something stronger as Benadryl?
As cream as i was in desperate pain and itch i applied neomycin sulfate + bacitracin. Can you please advice if could be ok?
Expert:  Dr.Sumanth replied 20 days ago.

Robilas is good - but late onset of action.

Benadryl is not strong - it acts immediately - but short acting and in one way better.

Avoid Neomycin and Bacitracin - as this is not infection.

Customer: replied 20 days ago.
Benadryl tablet instead of syrup is ok?
In regards ***** ***** cream, is this ok?
Expert:  Dr.Sumanth replied 20 days ago.

Tablet Benadryl 25mg thrice or four times a day is fine.

I have suggested the cream - what are you asking about.

Customer: replied 20 days ago.
I have found this Aveeno dermexa daily emollient cream
Expert:  Dr.Sumanth replied 20 days ago.

This is fine.

Customer: replied 20 days ago.
Is it 25 mg in 1 day?
Expert:  Dr.Sumanth replied 20 days ago.

No, 25mg three times a day - I mean Benadryl.

Customer: replied 20 days ago.
I have found tablet of 10 mg only
Expert:  Dr.Sumanth replied 20 days ago.

Then 6 hourly once should be fine.

Customer: replied 20 days ago.
Ok thank you so much for being so kind and patient to all my questions! Really appreciate
Expert:  Dr.Sumanth replied 20 days ago.

I am happy that my interaction was helpful for you and put your mind at ease.

In future you can opt me as your favorite medical expert so that you can ask me a question directly. I will be happy to help anytime.

If you are happy with my interaction and guidance, next time if you have any health concern, you can approach me directly at the following link please -

https://www.justanswer.com/medical/expert-drsumanth/?rpt=3800

Kind regards ***** ***** Sumanth Amperayani

Customer: replied 20 days ago.
Thank you!! I will
Expert:  Dr.Sumanth replied 20 days ago.

You are welcome.